Hail, Clay
- When
- May 3, 1:30 AM CST
- Where
- Clay County, Clay Center
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.383, -97.117
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at May 2, 2:50 PM CST, 10 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 350 PM CDT TUE MAY 2 2006 .DISCUSSION... SFC OBS SHOW TEMPERATURES IN THE 70S ACROSS THE AREA...WITH 60F DEWPOINTS MOVING INTO SOUTH CENTRAL AND SE KS. UPPER WAVE PER WV IMAGERY MOVING THOROUGH NE AND SD...AND SOUTHWEST INTO NW KS. FRONT HAS BROUGHT STRONG GUSTY WINDS INTO THE HIGH PLAINS THIS AFTERNOON. FOR TONIGHT AND WEDNESDAY...THUNDERSTORMS WITH HEAVY RAINFALL STILL PRIMARY CONCERN. SEVERAL FEATURES NEED ATTENTION...THE FIRST OF WHICH WILL BE STORMS FIRING ALONG THE DRYLINE IN SW KS AND PROPAGATING EASTWARD. SECOND CONCERN WILL BE WARM AIR ADVECTION SHOWERS AND STORMS DEVELOPING IN THE EVENING INTO THE EARLY MORNING HOURS AS THE LLJ INCREASES...AND LASTLY MAIN FRONT PROGGED TO PUSH THROUGH DURING THE DAY WEDNESDAY. MODEL RUNS VARY ON WHICH FEATURE GETS THE MOST EMPHASIS...WITH 12Z RUNS CONSOLIDATING THE 3 OVER THE AREA BY MORNING WHILE 18Z RUNS EMPHASIZE THE WAA AND FRONTAL BOUNDARY MORE. IN ANY CASE...WITH 25-40KTS 0-6KM SHEAR AND CAPES 1-2K J/KG ACROSS MUCH OF THE AREA...HAIL THREAT EXISTS ALONG WITH HEAVY RAINFALL. GUIDANCE INDICATES MOST BASINS COULD TAKE ANOTHER 1.5 INCHES BEFORE FLOODING BECOMES A PROBLEM...HOWEVER LOCALLY HEAVY RAINFALL WILL NEED TO BE WATCHED. 850MB WINDS VEER AROUND TO THE WEST AT 12Z...AND WITH CORFIDI VECTORS WEST NORTHWEST 25-30KTS THINK STORMS WILL CONTINUE TO MOVE...ALTHOUGH SOME TRAINING WILL BE POSSIBLE. THINK THE FRONT WILL GET A SOUTHWARD PUSH FROM OVERNIGHT/EARLY MORNING CONVECTION...AND MODELS MAY BE A BIT FAR NORTH FOR THE AFTERNOON WITH POSITION. HAVE DIMINISHED POPS NW TO SE IN THE AFTERNOON. AS ANOTHER IN A SERIES OF SHORTWAVES PASSES ACROSS THE CWA...SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE ALONG AND NORTH OF THE FRONT WEDNESDAY NIGHT...MAINLY SOUTH OF I-70...WITH A SLIGHT CHANCE FOR SHOWERS TO THE NORTH. DRIER AIR WILL GRADUALLY WORK SOUTHWARD ON INTO THURSDAY. WITH WEST TO SOUTHWEST FLOW ALOFT ABOVE THE COOLER AIR...STILL A SLIGHT CHANCE FOR SHOWERS MOST AREAS WITH A CHANCE FOR SOME THUNDER SOUTHERN CWA. A SLIGHT CHANCE FOR SHOWERS WILL LINGER INTO FRIDAY MAINLY ACROSS THE SOUTHERN CWA. TEMPERATURES WILL BE COOL BEHIND THE FRONT WITH NORTHEAST FLOW...CLOUDS AND PRECIP CHANCES WEDNESDAY NIGHT INTO FRIDAY. HAVE LOWERED HIGHS SLIGHTLY FOR THURSDAY AND FRIDAY WITH HIGHS IN THE MIDDLE 60S WITH LOWS IN THE MIDDLE 40S TO AROUND 50. AS THE NEXT SHORTWAVE EMERGING INTO THE SOUTHERN PLAINS FROM THE ROCKIES PASSES MAINLY TO THE SOUTH OF THE CWA...EXPECT DRIER NORTHEAST FLOW TO PREVAIL ON INTO THE WEEKEND AND KEEP THE CWA DRY AS PRECIP SHOULD STAY JUST SOUTH OF THE CWA. WITH DECREASING CLOUDS AND DRY AIR HOLDING INTO PLACE WITH LIGHTER WINDS...LOWS SATURDAY AND SUNDAY WILL BE COOL WITH READINGS IN THE LOW TO MIDDLE 40S. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS ARRIVES SUNDAY NIGHT AND MONDAY AS A SHORTWAVES MOVES ACROSS THE NORTHERN PLAINS AND UPPER MS VALLEY WITH ANOTHER COLD FRONT. WITH THE WAA/MOISTURE ADVECTION AHEAD OF THE WAVE AND FRONT SUNDAY NIGHT THEN BOUNDARY LINGERING MONDAY...HAVE ADDED SLIGHT CHANCE POPS THEN DRY ON TUESDAY. WILL KEEP HIGHS IN THE MIDDLE 70S. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1152 PM CDT TUE MAY 2 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-040500- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1152 PM CDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED BECOME MORE NUMEROUS ACROSS THE AREA AS A COLD FRONT SLOWLY MOVES INTO NORTH CENTRAL AND NORTHEAST KANSAS. STRONG GUSTY WINDS GREATER THAN 60 MPH AND LARGE HAIL AROUND ONE INCH IN DIAMETER MAY OCCUR WITH THE LINE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL STILL BE LIKELY ACROSS MUCH OF THE AREA WEDNESDAY MORNING TO THE SOUTH OF I 70. SOME OF THE STORMS MAY PRODUCE HAIL...GUSTY WINDS AND HEAVY RAINFALL. A CHANCE FOR THUNDERSTORMS WILL THEN LINGER INTO THE AFTERNOON AS WELL BUT ARE NOT EXPECTED TO BE SEVERE. THE CHANCES FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT INTO THURSDAY TO THE SOUTH OF I 70...BUT ARE NOT EXPECTED TO BE SEVERE. THERE IS A SLIGHT CHANCE FOR MORE THUNDERSTORMS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED AS THE LINE OF STORMS PASSES BY DURING THE EARLY MORNING HOURS. WOLTERS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1010 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM HAIL 8 SW ESKRIDGE 38.78N 96.21W
05/02/2006 E0.88 INCH WABAUNSEE KS TRAINED SPOTTER
&&
BYRNESIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 1137 PM CDT TUE MAY 2 2006 KSZ024-030500- JACKSON- 1137 PM CDT TUE MAY 2 2006 THROUGH MIDNIGHT CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE NORTHEAST AT 15 MPH ACROSS NORTHERN JACKSON COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE NETAWAKA AND WHITING.
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 1215 AM CDT WED MAY 3 2006 KSZ011-012-030600- BROWN-NEMAHA- 1215 AM CDT WED MAY 3 2006 THROUGH 100 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTH AT 10 MPH ACROSS PORTIONS OF NEMAHA AND BROWN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. THE STRONG THUNDERSTORM LOCATED JUST NORTHWEST OF WETMORE WILL REMAIN OVER MAINLY RURAL AREAS OF BROWN AND NEMAHA COUNTIES.
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 1255 AM CDT WED MAY 3 2006 KSZ011-030645- NEMAHA- 1255 AM CDT WED MAY 3 2006 THROUGH 145 AM CDT...A STRONG THUNDERSTORM LOCATED 5 MILES SOUTHEAST OF ONEIDA WILL MOVE NORTH AT 15 MPH ACROSS NORTHEAST NEMAHA COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE ONEIDA AND SABETHA.
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 224 AM CDT WED MAY 3 2006 KSZ021-022-030815- CLAY-RILEY- 224 AM CDT WED MAY 3 2006 THROUGH 315 AM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 25 MPH ACROSS PORTIONS OF NORTHEAST CLAY AND NORTHERN RILEY COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE CLAY CENTER...GREEN...LEONARDVILLE AND RANDOLPH. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THE STORM MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES.
The Topeka radar (KTWX), 87 km away, was scanning. The volume nearest the first event began at 07:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508015.